Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 36, NWS Cheyenne, WY

June 1, 2005Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 1, 2005, 7:42 PM MDT for Cheyenne County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2005, 7:42 PM MDT (01:42 UTC)
Expired
Jun 1, 2005, 8:31 PM MDT
In force
49 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 157 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
3094 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 020143
SVRCYS
NEC033-020230-
/O.NEW.KCYS.SV.W.0036.050602T0142Z-050602T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
742 PM MDT WED JUN 1 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA
  THIS INCLUDES THE CITY OF SIDNEY

* UNTIL 830 PM MDT

* AT 733 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SIDNEY AIRPORT...OR
  ABOUT NEAR SIDNEY...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLTON BY 750 PM MDT
  SUNOL BY 805 PM MDT
  LODGEPOLE BY 815 PM MDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL UP TO 1 
INCH IN DIAMETER. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 4120 10313 4100 10312 4101 10264 4122 10262

$$

SOWKO
3 follow-up statements
000 
WWUS55 KCYS 020158
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
756 PM MDT WED JUN 1 2005

NEC033-020230-
/O.CON.KCYS.SV.W.0036.000000T0000Z-050602T0230Z/
CHEYENNE NE-
756 PM MDT WED JUN 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM MDT FOR
SOUTHEASTERN CHEYENNE COUNTY...

AT 746 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 10 
MILES SOUTHEAST OF SIDNEY...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLTON BY 750 PM MDT
  SUNOL BY 800 PM MDT
  I-80 MM 73 BY 810 PM MDT
  LODGEPOLE BY 815 PM MDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO 1 INCHE IN DIAMETER HAS BEEN REPORTED IN SYDNEY AND 
LORENZO WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4120 10313 4100 10312 4101 10264 4122 10262

$$

SOWKO
000 
WWUS55 KCYS 020219
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
816 PM MDT WED JUN 1 2005

NEC033-020230-
/O.CON.KCYS.SV.W.0036.000000T0000Z-050602T0230Z/
CHEYENNE NE-
816 PM MDT WED JUN 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM MDT FOR
SOUTHEASTERN CHEYENNE COUNTY...

AT 807 PM MDT...TRAINED WEATHER SPOTTERS REPORTED 1/2 INCH HAIL IN 
EXTREME SOUTHEAST CHEYENNE COUNTY.  EARLIER REPORTS OF 1 INCH HAIL 
HAVE BEEN NOTED.  THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF 
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 6 MILES SOUTH 
OF I-80 MM 73...OR ABOUT 17 MILES SOUTHEAST OF SIDNEY...MOVING EAST 
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-80 MM 73 BY 805 PM MDT
  8 MILES SOUTH OF LODGEPOLE BY 810 PM MDT

LAT...LON 4120 10313 4100 10312 4101 10264 4122 10262

$$

SOWKO
000 
WWUS55 KCYS 020231
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT WED JUN 1 2005

NEC033-020238-
/O.EXP.KCYS.SV.W.0036.000000T0000Z-050602T0230Z/
CHEYENNE NE-
828 PM MDT WED JUN 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY 
WILL EXPIRE AT 830 PM MDT...

THE SEVERE THUNDERSTORMS THAT MOVED ACROSS SOUTHERN CHEYENNE COUNTY
SINCE 7 PM HAS WEAKENED AND WAS NO LONGER PRODUCING SEVERE WEATHER.
FOR THAT REASON THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE AT 830 PM.  THE SEVERE STORM HAD A HISTORY OF ONE INCH
DIAMETER HAIL...HEAVY RAIN AND WIND GUSTS TO 50 MPH OVER SOUTHERN
CHEYENNE COUNTY...INCLUDING THE CITY OF SIDNEY. 

THE THUNDERSTORM IN THE SOUTHEAST PART OF CHEYENNE COUNTY IS STILL
CAPABLE OF PRODUCING MODERATE RAINFALL...FREQUENT LIGHTNING...GUSTY
WINDS AND SMALL HAIL AS IT MOVES EAST AT 25 MPH.

LAT...LON 4120 10313 4100 10312 4101 10264 4122 10262

$$

WEILAND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:08 PM MDT, 5 hours 34 minutes earlier.

Area forecast discussion, Jun 1, 2:08 PM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
208 PM MDT WED JUN 1 2005

.SHORT TERM...TONIGHT AND THURSDAY...VIGOROUS WEST TO SOUTHWEST FLOW
AROUND AN UPPER LOW OVER IDAHO AND MONTANA WILL CONTINUE THROUGH THE
NIGHT. A 100-120 MPH JET STREAK RACING ACROSS WYOMING IS EVIDENT ON
WATER VAPOR IMAGERY. THERE IS A WEAK FRONTAL BOUNDARY EXTENDING FROM
NORTH TO SOUTH ACROSS WYOMING THIS AFTERNOON. FRONTOGENESIS
ASSOCIATED WITH THE JET WILL TIGHTEN THIS FRONT...AND PROVIDE THE
FOCUS FOR SHOWERS AND THUNDERSTORMS OVER THE NEXT 24 HOURS. THE
FRONT STALLS OUT LATE TONIGHT ALONG THE WYOMING/COLORADO BORDER
TONIGHT WITH A DRY SLOT AFFECTING POINTS NORTH OF A RAWLINS TO
CHADRON LINE. THOSE AREAS WILL SEE DECREASING CLOUDINESS WITH ONLY
ISOLATED SHOWERS AFTER MIDNIGHT. THE FRONT LEAVES BEHIND A SLIGHTLY
COOLER AIR MASS FOR TOMORROW.

.LONG TERM...FOR THURSDAY NIGHT THROUGH SUNDAY...CWA REMAINS IN
SOUTHWEST FLOW ALOFT WITH SEVERAL VORT MAXES EJECTING NORTHEAST
ACROSS THE CWA. STATIONARY SURFACE BOUNDARY REMAINS IN PLACE ALONG
THE COLORADO/WYOMING BORDER NORTHEAST THRU THE WESTERN NEBRASKA
PANHANDLE. ALL MODELS SHOWING GOOD CONSISTENCY WITH DECENT QPF BAND
ALONG THIS FRONT THURSDAY NIGHT. THE THREAT OF SEVERE WEATHER WILL
BE MAINLY OVER THE FAR SOUTHEAST CORNER OF THE CWA FRIDAY
AFTERNOON...AS WESTERN AREAS IN DRY WESTERLY FLOW AND BEST DYNAMICS
SHIFT EAST. REMNANTS OF UPPER LOW OVER NEVADA MOVES EAST THRU
WYOMING AND WESTERN NEBRASKA BY EARLY SATURDAY. SCATTERED SHOWERS
AND THUNDERSTORMS POSSIBLE AS THIS UPPER FEATURE PASSES BY. THEN AS
WESTERLY WINDS DEVELOP BEHIND THE TROF...MARKED DRYING AND WARMING.
AS NEXT UPPER LOW MOVES ONSHORE SATURDAY NIGHT AND SUNDAY...SHORT
WAVE RIDGE AXIS DEVELOPS OVER THE WESTERN ROCKIES WITH DRIER AND
WARMER CONDITIONS EXPECTED ON SUNDAY.

FOR SUNDAY NIGHT THROUGH WEDNESDAY...MODELS NOW COMING TO SOME WHAT
OF AN AGREEMENT IN THE EXTENDED...FOCUSING ON DIGGING PAC NW UPPER
LOW.  HEIGHTS/WINDS AT THE UPPER LEVELS BACK IN RESPONSE TO DIGGING
SYSTEM WITH INCREASING WAA.  HAVE DECREASED/INCREASED POPS/TEMPS
RESPECTFULLY SUNDAY NIGHT THROUGH TUESDAY.  LEE TROUGH DEVELOPS IN
LIEU OF SYSTEM MONDAY NIGHT INTO TUESDAY INCREASING SFC WESTERLY
WINDS.  WHAT HAPPENS TO POTENT SYSTEM MIDWEEK...DOES IT GET SHEARED
OFF TO OUR NW OR WOBBLE TOWARDS OUR VICINITY.  NONETHELESS...EXPECT
ABOVE AVG TEMPS AND DRY WX AS WE APPROACH MID WEEK.
&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

KP/STARK/DEMKO
Hazardous weather outlook, Jun 1, 10:11 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
1011 AM MDT WED JUN 1 2005

NEZ001>003-019>021-054-055-WYZ060-068-021130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-
1011 AM MDT WED JUN 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING
AND THE WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE
STORMS COULD BE SEVERE. THE PRIMARY THREATS ARE HAIL UP TO ONE
INCH IN DIAMETER AS WELL AS 60 MPH OUTFLOW WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LATE DAY THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND THIS
EVENING.

WYZ059-061>067-069-070-021130-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1011 AM MDT WED JUN 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORMS
ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LATE DAY THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:03 PM MDTSevere Thunderstorm WarningCYSCheyenne45 min
Jun 1, 8:58 PM MDTSevere Thunderstorm WarningCYSCheyenne55 min
Jun 1, 9:48 PM MDTSevere Thunderstorm WarningCYSCheyenne31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.